Does anyone know if Baclofen can affect a woman's menstrual cycle, like stopping or delaying it?
Question posted by cobki209 on 23 Oct 2013
Last updated on 5 November 2021 by ren24
I also believe baclofen is affecting my menstrual cycle. I'm late by 4 days so far... and I'm rarely late and if so, usually only by one day. I'm not taking any other meds. I also believe it's causing me to gain weight. My belly is bloated, I've never had this before in my life, only since taking baclofen.
I was actually looking here to see if anyone anyone had experienced weight gain but now I feel some what sane as I haven't had a proper period since starting baclofen. Thanks so much.
Hey there, I was scrolling through different questions I have typed into the google search bar, and the most recent was asking if Baclofen can alter our menses. So, when I saw this thread, I had to comment. From February of 19 to just roughly 5 weeks ago, I was taking upwards of 1800mg of Gabapentin for extreme peripheral neuropathy, etc. In January of this year, my pain specialist put me on a narcotic as well as Baclofen. I was to start at 5mg, 3x a day for 3 to 4 days, and then move up to 10mg, 3x a day. We have yet to titrate it to find the correct dosage, but anyways back to the gabapentin. Since last February, I have only had 4 periods. I noticed that every time my dose was kicked up on Gabapentin, my period would be late or just wouldn't come at all. Found out I was having secondary amenorrhea to the gabapentin. Well in January when I was prescribed the oxycodone and baclofen, I wanted to come off the gabapentin.
I didn't want to be so influenced from all of these meds so I removed 2 of my past meds. I came off the gaba very quickly. Like within 2 weeks i was off. That was 3 weeks ago. Last time i had come off gabapentin, I had my period back within 4 days of stopping the drug. Now that I'm on Baclofen, I have yet to have a period... this is driving me insane and I'm so thankful I found this thread because I thought I was going crazy. 4 yrs ago with my son being born, i was dx with postpartum anxiety and ocd due to hormonal imbalances. My period was and is the only thing that keeps the pesky anxiety and intrusive thoughts at bay, even 4 yrs later. So you can imagine my frustration when I am now on another medication that could be causing amenorrhea... if anyone has found anything out, please update on here. I'd love to know if it really is the case.
My daughter just started taking Baclofen and her period is almost 2 weeks late. Baclofen is the only change in her life and the only medication she takes besides birth control. It's helpful that other people have posted about this. Thank you.
The same thing is happening to me. I believe this drug is preventing me from ovulation to menstruate. Baclofen is really tricky getting it at the right dose to get the benefits to outweigh the side effects. This one should be added. Thank you for speaking up about it.
Its not too likely its the baclofen effecting your period.
- Baclofen uses and safety info
- Baclofen information for Healthcare Professionals (includes dosage details)
- Side effects of Baclofen (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.